MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA GLIDEWIRE ADVANTAGE TRACK; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA GLIDEWIRE ADVANTAGE TRACK; WIRE, GUIDE, CATHETER
Model Number GAT1430
Medical Device Problem Codes Peeled/Delaminated (1454); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that at the conclusion of a successful femoral endarterectomy, the vascular surgeon attempted to access the patch using a teleflex micro puncture kit.The dual dilator was inserted through the patch and the surgeon attempted to manipulate the dilator antegrade; however, had challenges.The user removed the micro wire and inserted the gwat.When resistance was encountered, she removed all the equipment.They then noticed the inner dilator was bent and when they tried to remove the wire, it began to separate.The team hypothesized that the inner dilator bent when attempting to guide it antegrade and the gwat then caught on the bend in the dilator; however, did not separate until out of the patient.There were no adverse events.The physician aborted the remaining angiography and was satisfied with the overall results of the procedure.There was no patient injury and/or medical or surgical intervention required.The blood loss was less than 250cc's.
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: manager h4: device manufacture date: unknown due to unknown lot number the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Since the lot number was unknown, the manufacturing record and the shipping inspection record could not be investigated.Since the lot number was unknown, the past complaint file could not be investigated.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.The actual sample was returned along with a dilator from another manufacturer.Visual inspection of the actual sample (digital microscope): there were abrasions at approximately 170 mm from the distal end.The outer layer had been rolled up in the distal direction, specifically in the area approximately from approximately 203 mm to 230 mm from the distal end.The edge of the rolled up outer layer, which was located at approximately 203 mm from the distal end, showed a torn-off shape.There were multiple holes in the outer layer observed at approximately 204 mm from the distal end.A tear-like flaw was observed near the holes.The outer layer was creased like a pleat at approximately 226 mm from the distal end.The core wire was exposed in the area approximately from 230 mm to 250 mm from the distal end.The shaft had been kinked at approximately 248 mm from the distal end.There were residual piece of outer layer and abrasions on the anti-flip ring.There were abrasions observed in the area approximately from 335 mm to 340 mm from the distal end.No appearance anomalies were found in the other parts of the actual sample.Confirmation of missing lengths: the length of the rolled-up part of the outer layer: approximately 27 mm.The length of the exposed part of the core wire: approximately 20mm.Since the length of the rolled-up part of the outer layer was longer than the exposed core wire, it was unlikely that there was missing portion in the outer layer.It was suggested that multiple tear-like flaws were magnified as the outer layer was stretched, resulting in the holes found approximately 204 mm from the distal end.Visual inspection of the dilator from another manufacturer.The distal end had been kinked.Dimensions: the outer diameter of the hydrophilic-coated and the ptfe-coated sections met the factory's control standards, and no anomalies were observed.Since the involved lot number was unknown, the manufacturing record and the shipping inspection record could not be reviewed.Since the involved lot number was unknown, the past complaint file could not be investigated.Past simulation test: based on past experiences, it has been observed that the outer layer may roll up when there is abrasion on the outer layer surface or a gap between the outer layer and the core wire.[test method]: the outer layer of a test sample (radifocus glidewire advantage) was intentionally abraded.The catheter was inserted over the test sample.The abraded part was stuck to the catheter; however, the insertion was continued.[test result]: the outer layer was peeled in the distal direction.Based on the investigation result, as a possible cause of this case, the following mechanism was inferred.However, since the details of the procedure are unknown, it was not possible to identify a hard object.The outer layer of the actual sample was abraded by some hard object.Subsequently, when the actual sample was removed from the dilator, the abraded part was stuck to the kinked part of the dilator.Furthermore, as the removal operation was continued, turning in the outer layer rolling up in the distal direction.Ashitaka factory is committed to maintaining the product quality through the following control measures.The outer diameter is measured to confirm that there is no anomaly in it.Before the packaging, 100% visual inspection is performed to assure that there is no exposed core wire.Before the packaging, 100% visual inspection is performed to assure that there is no lifted or rolled up outer layer at the joint area.The ifu of this product indicates as follows: "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewireadvantage and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the glidewireadvantage or failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel.".

Brand Name
GLIDEWIRE ADVANTAGE TRACK
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
265 davidson ave
suite 320
somerset, NJ 08873
9499890491
MDR Report Key21055897
Report Number9681834-2024-00247
Device Sequence Number15492264
Product Code DQX
UDI-Device Identifier04987350727886
UDI-Public(01)04987350727886
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K163004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGAT1430
Device Catalogue NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer01/16/2025
Initial Report FDA Received Date01/02/2025
Supplement Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TELEFLEX MICROPUNCTURE KIT.
Patient SexUnknown